Alert archive / Ohio / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 20, NWS Pittsburgh, PA

June 6, 20165 counties in Ohio

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 6, 2016, 6:46 PM EDT for 5 counties in Ohio. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 6, 2016, 6:46 PM EDT (22:46 UTC)
Expired
Jun 6, 2016, 7:30 PM EDT
In force
44 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Coshocton County, OH, Guernsey County, OH, Harrison County, OH, Muskingum County, OH, Tuscarawas County, OH

The radar

The Pittsburgh radar (KPBZ), 132 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 6, 7:00 PM EDTTSTM WND DMG1 Sw Bacon, OH2 TREES DOWN IN LAFAYETTE TOWNSHIP

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 10.8 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2016-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2016-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1687 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

564 
WUUS51 KPBZ 062246
SVRPBZ
OHC031-059-067-119-157-062330-
/O.NEW.KPBZ.SV.W.0020.160606T2246Z-160606T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
646 PM EDT MON JUN 6 2016

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN GUERNSEY COUNTY IN EAST CENTRAL OHIO...
  NORTHEASTERN MUSKINGUM COUNTY IN EAST CENTRAL OHIO...
  SOUTHEASTERN COSHOCTON COUNTY IN EAST CENTRAL OHIO...
  SOUTHWESTERN HARRISON COUNTY IN EAST CENTRAL OHIO...
  SOUTHERN TUSCARAWAS COUNTY IN EAST CENTRAL OHIO...

* UNTIL 730 PM EDT

* AT 646 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  DRESDEN...OR 7 MILES SOUTHWEST OF COSHOCTON...MOVING EAST AT 40
  MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO TREES AND POWER LINES...RESULTING IN SOME POWER 
           OUTAGES. 

* LOCATIONS IMPACTED INCLUDE...
  COSHOCTON...FREEPORT...NEWCOMERSTOWN...WEST LAFAYETTE...DRESDEN...
  GNADENHUTTEN...ANTRIM...PORT WASHINGTON...CONESVILLE...
  PLAINFIELD...STILLWATER...GILMORE...OTSEGO...TIPPECANOE...BODEN...
  BIRMINGHAM...KIMBOLTON AND CLENDENING LAKE.

THIS INCLUDES  INTERSTATE 77 IN OHIO BETWEEN MILE MARKERS 52 AND 68.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PLEASE REPORT SEVERE WEATHER BY CALLING 4 1 2...2 6 2...1 9 8 8...
POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.

&&

LAT...LON 4008 8200 4025 8204 4039 8128 4012 8123
TIME...MOT...LOC 2246Z 260DEG 34KT 4018 8193 

HAIL...1.00IN
WIND...60MPH
 
$$
2 follow-up statements
013 
WWUS51 KPBZ 062301
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
701 PM EDT MON JUN 6 2016

OHC031-059-067-119-157-062330-
/O.CON.KPBZ.SV.W.0020.000000T0000Z-160606T2330Z/
GUERNSEY OH-MUSKINGUM OH-COSHOCTON OH-HARRISON OH-TUSCARAWAS OH-
701 PM EDT MON JUN 6 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR NORTHERN GUERNSEY...NORTHEASTERN MUSKINGUM...SOUTHEASTERN
COSHOCTON...SOUTHWESTERN HARRISON AND SOUTHEASTERN TUSCARAWAS
COUNTIES...

AT 701 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WEST
LAFAYETTE... OR 7 MILES SOUTHEAST OF COSHOCTON...MOVING EAST AT 40
MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         TREES AND POWER LINES...RESULTING IN SOME POWER OUTAGES. 

LOCATIONS IMPACTED INCLUDE...
COSHOCTON...FREEPORT...NEWCOMERSTOWN...WEST LAFAYETTE...
GNADENHUTTEN...ANTRIM...PORT WASHINGTON...PLAINFIELD...STILLWATER...
GILMORE...OTSEGO...TIPPECANOE...BODEN...BIRMINGHAM...
KIMBOLTON AND CLENDENING LAKE.

THIS INCLUDES  INTERSTATE 77 IN OHIO BETWEEN MILE MARKERS 52 AND 67.
 
PLEASE REPORT SEVERE WEATHER BY CALLING 4 1 2...2 6 2...1 9 8 8...
POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4009 8185 4024 8187 4039 8128 4012 8123
TIME...MOT...LOC 2301Z 260DEG 34KT 4020 8175 

HAIL...1.00IN
WIND...60MPH
 
$$
485 
WWUS51 KPBZ 062325
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
725 PM EDT MON JUN 6 2016

OHC031-059-067-119-157-062334-
/O.EXP.KPBZ.SV.W.0020.000000T0000Z-160606T2330Z/
GUERNSEY OH-MUSKINGUM OH-COSHOCTON OH-HARRISON OH-TUSCARAWAS OH-
725 PM EDT MON JUN 6 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GUERNSEY...
NORTHEASTERN MUSKINGUM...SOUTHEASTERN COSHOCTON...SOUTHWESTERN
HARRISON AND SOUTHEASTERN TUSCARAWAS COUNTIES WILL EXPIRE AT 730 PM
EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE.

LAT...LON 4009 8185 4024 8187 4039 8128 4012 8123
TIME...MOT...LOC 2322Z 260DEG 34KT 4020 8175 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 5:59 PM EDT, 47 minutes earlier.

Area forecast discussion, Jun 6, 5:59 PM EDT, 47 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
559 PM EDT MON JUN 6 2016

.SYNOPSIS...
Scattered showers and storms this evening and Tuesday. Cooler
weather is forecast through the middle of the week...before we
warm back above normal by week's end.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
Showers and thunderstorms are becoming more numerous as the pocket
of cool air aloft associated with the mid level disturbance gets
closer. The peak time frame of coverage will be from 22z through
00z. The center of the mid level dcva crosses around 0z so if
showers and storms get organized in western Ohio and southeast
lower Michigan then we can not rule out the threat of a severe
thunderstorm given the steep low level lapse rates this evening.

Storms should remain between the Mason Dixon line and Interstate
80 /just south of where the strongest storms tracked last night/.
This is along a west to east axis of enhanced low level
convergence and plume of higher moisture. Categorical and likely
numbers look good for the evening hours before they fall back to
chance during the overnight hours.

Clouds will hang around for most of the night as soundings and
time heights illustrate higher relative humidity in the h8-h7
layer until 12z. Thus...we are looking for upper 50s to lower
lower 60s to be common...which is a few degrees above our normal
value of lower to mid 50s.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
Upper trough will maintain its presence over the eastern CONUS
through Wednesday, finally lifting northeastward by late
Thursday. Shortwaves diving through the base of this trough and
strong cold advection will support rounds of showers and some
thunderstorms on Tuesday. Most of this will be diurnally driven
but, model guidance does time a more potent shortwave for late
Tuesday, which may keep shower chances in the forecast until
midday Wednesday. A ridge of high pressure starts to slide
eastward over the Ohio valley by late Wednesday, ending the chance
for rain and clearing skies out.

With continuous cold northwest flow and cloud cover in place,
expect temperatures to be below seasonal averages, with most
locations unlikely to see 70 on Wednesday. The ridge will help to
warm locations back to near normal by Thursday.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
Models in overall agreement ridge building on the front range of
the Rockies with a shortwave racing southeast on front side of
ridge later thursday night into Friday. Went with chance pops
with this system for now. Temperatures will be warming through the
period with mid level heights rising, but continued hard to time
shortwaves will be moving southeast ahead of the ridge. This keeps
chance pops into Saturday night using a modified superblend.
Temperatures look to remain above average for the weekend into
early next week.

&&

.AVIATION /22Z MONDAY THROUGH SATURDAY/...
High confidence cloud forecast...however confidence drops in the
coverage of showers and storms through 1z...afterwards a return
to high confidence.

Scattered showers and isolated storms will be common through 1z
before we are on the backside of the mid level upper air system.
Coverage of precipitation will decrease overnight before picking
back up Tuesday afternoon. Again...not enough confidence to go
with any other than VCSH in the terminals.

winds will be from the west - southwest around 10kts.

.OUTLOOK /TUESDAY THROUGH SATURDAY/...
Tuesday...scattered showers | MVFR
Wednesday and Thursday...VFR
Friday and Saturday...Possible showers and storms | MVFR

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...None.
OH...None.
PA...None.
WV...None.

&&

Synopsis...98
Near term...98
Aviation...98
Hazardous weather outlook, Jun 6, 3:15 PM EDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
315 PM EDT MON JUN 6 2016

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
031-073>076-WVZ001>004-012-021-509>511-071915-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON-MUSKINGUM-
GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-
CLARION-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-
WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK-
BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-PRESTON-
315 PM EDT MON JUN 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL
PENNSYLVANIA...WESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA AND
NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL BECOMING INCREASINGLY LIKELY BY
THIS EVENING. LOCALIZED DAMAGING THUNDERSTORM WIND GUSTS AND SMALL
HAIL WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MDZ001-WVZ512>514-071915-
GARRETT-EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER-
315 PM EDT MON JUN 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND AND NORTHERN
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

34

In the hours before

Special weather statement, Jun 6, 6:02 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
602 PM EDT MON JUN 6 2016

PAZ013-014-020-062245-
LAWRENCE-BUTLER-BEAVER-
602 PM EDT MON JUN 6 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BEAVER...CENTRAL
BUTLER AND SOUTHEASTERN LAWRENCE COUNTIES...

AT 601 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ELLWOOD
CITY... OR NEAR NEW CASTLE...MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
NEW CASTLE...BUTLER...ELLWOOD CITY...HOMEACRE-LYNDORA...
SHANOR-NORTHVUE...MERIDIAN...MEADOWOOD...OAK HILLS...OAKWOOD...
NEW CASTLE NORTHWEST...BIG BEAVER...NEW BEAVER...NIXON...ELLPORT...
PROSPECT...CHICORA...HARMONY...KOPPEL...EAST BUTLER AND WAMPUM.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
  PENNSYLVANIA TURNPIKE NEAR MILE MARKER 9.

  INTERSTATE 79 IN PENNSYLVANIA BETWEEN MILE MARKERS 87 AND 103.

  INTERSTATE 376 IN PENNSYLVANIA NEAR MILE MARKER 13.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN PITTSBURGH.

LAT...LON 4084 8039 4102 8039 4102 7972 4075 7974
TIME...MOT...LOC 2201Z 270DEG 34KT 4093 8030

Nearby

Severe Thunderstorm Warnings in Ohio, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.